Thunderstorm Wind, Fannin
- When
- July 24, 1:15 PM CST
- Where
- Fannin County, Lamasco
- Property damage
- $5,000
- Reported by
- BROADCAST MEDIA
- Coordinates
- 33.700, -96.067
A carport was damaged by high winds.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 24, 11:05 AM CST, 2 hours 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED TO ADD AVIATION DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1205 PM CDT WED JUL 24 2002 AVIATION DISCUSSION... SHOWERS AND THUNDERSTORMS DEVELOPING ALONG A RESIDUAL BOUNDARY IN SOUTHERN OKLAHOMA WILL CONTINUE TO DEVELOP DURING THE AFTERNOON. WHILE MOST ACTIVITY WILL REMAIN NORTH OF THE IMMEDIATE DALLAS/FORT WORTH AREA...A THUNDERSTORM IS POSSIBLE NEAR METROPLEX AIRPORTS AS TEMPERATURES CLIMB INTO THE UPPER 90S. WINDS WILL REMAIN LIGHT AND WESTERLY...BUT GUSTS IN EXCESS OF 40 MPH WILL ACCOMPANY THE STRONGER STORMS. FCSTID = 25/58 1119 AM CDT WED JUL 24 2002 PUBLIC FORECAST DISCUSSION... 12Z UPPER AIR/SOUNDINGS AND CURRENT MSAS ANALYSIS CONTINUE TO SHOW THAT THE BEST CHANCES FOR AFTERNOON TSTORM ACTIVITY WILL BE IN NORTH...PARTICULARLY IN THE NE ZONES WHERE 850MB-700MB MOISTURE IS THE DEEPEST. ILL-DEFINED SURFACE BOUNDARY REMAINS DRAPED ALONG/NORTH OF THE RED RIVER VALLEY WITH CONVECTION IN SE OK ALREADY THREATENING PARIS/BONHAM REGION WHERE LOW LEVEL MOISTURE CONVERGENCE IS THE STRONGEST AND WHERE BEST INSTABILITY RESIDES AS OF 15Z. UPDATING FORECAST TO INCREASE THE NORTH TO 30-40% WITH 10-20% IMMEDIATELY TO THE SOUTH AND OVER THE FAR EAST WHERE BETTER LOW LEVEL MOISTURE RESIDES FOR THE RENEGADE LATE AFTERNOON PULSE THUNDERSTORM. WARMER MID LEVEL TEMPERATURES TOWARDS WACO/BELTON AREAS SHOULD KEEP THINGS CAPPED DOWN THAT WAY. OTHERWISE...SLIGHT ADJUSTMENTS TO THE WINDS WERE MADE WITH AIR POLLUTION WATCH LEVEL ORANGE REMAINING IN EFFECT THIS AFTERNOON FOR THE METROPLEX. FCSTID = 84 DFW 98 77 98 76 / 10 20 0 0 ACT 98 76 98 74 / 0 0 0 0 PRX 95 75 96 75 / 40 20 0 0 DTO 96 75 98 75 / 30 20 0 0 TKI 95 75 96 75 / 40 20 0 0 DAL 98 77 98 76 / 10 20 0 0 TRL 96 77 96 75 / 10 20 0 0 CRS 97 76 96 74 / 0 0 0 0 TPL 98 76 98 74 / 0 0 0 0 .FWD...NONE.
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-242100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT WED JUL 24 2002 THERE WILL BE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY ALONG AND NORTH OF A COMANCHE....TO HILLSBORO...TO PALESTINE LINE. THE STRONGER STORMS WILL BE CAPABLE OF HEAVY RAIN...WIND GUSTS OF 40 TO 50 MILES AN HOUR...SMALL HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING. THESE STORMS SHOULD DISSIPATE RAPIDLY AFTER SUNSET.
The Dallas/Ft Worth radar (KFWS), 170 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
2 thunderstorm wind. Local standard time, as filed.
A carport was damaged by high winds.
Power lines were blown dwn by high winds.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5304501, 5304502.